Hi, I’m one of Dr Surenthiran’s MAV patients. After trying and failing on many drugs, I am stoically retrying Nortriptyline. I have tirated up to 50 mg. Going up every 2 weeks. However, although I don’t get any of the sleepiness side effects, I have found that my MAV symptoms of disequillibrium, headaches and dizziness are in fact worsening with each titration. Bearing this in mind, I shall try and get to 70 mg but I do wonder, if this drug was going to work, it would at least be improving my symptoms not aggravating them. Is it possible I shall reach a magic dosage and the symptoms will not worsen but improve? The Drs Hain et al all seem to believe that the meds don’t make the symptoms worse but I beg to differ, I know my own body.
Im no expert on this but if its not helping at all at 50mg i dont think it will help at 70mg have you tried say 30mg and stayed on it for about 6 weeks? Ive heard about 30mg is a good dose for a lot of people.
I wouldnt keep tyrating until symptoms start to improve a bit on a steady dose but thats just my opinion others may say different.
I am also trialling Nortriptyline. I began last week and I am currently on 10mg. I trialled this med in the past, but only got to 20mg at which pt I stopped. the side effects were very difficult. I, however, am determined to stay on it this time. My doctor, Dr. Priesol, at Mass eye and ear, said that he had great success w this drug. He, though, is aware that it has side effects. In fact, he said that this drug will actually cause increase dizziness at first. however, it should subside as your body adjusts. Last time I was on I was much more dizzy after starting or increasing to 20mg. this increase in sxs lasted about 10 days and then I went back to baseline. Right now, I am again on day 10 of 10mg, and I think I am slowly returning to baseline. I am also extremely groggy from this medication. my doctor also recommends making increases by 10mg every 6 weeks so body can adjust. He, though, said I can go quicker. I am extremely ill and would like to feel better as soon as possible, so will try to titrate a bit faster.
Just wondering what dose Dr. S. believes you will start feeling improvements? Dr. Priesol said I may begin to feel improvement 50-70. Also, did you speak to him about the increase in sxs. I wonder what he would say. I heard great things about Dr. S. lots of luck. please keep us posted. I hope we both get better from this drug.
All the best,
Thanks for you replies. DR S didn’t indicate which dosage would be helpful. I think since I am really feling rough now with headaches I don’t normally get, I shall take it up to 60 this week then 70 an if there is no improvement or the symptoms are unearable I shall taper off.